Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re:Celexa sied effects

Posted by Jeanne on January 22, 1999, at 20:45:31

In reply to Sorry for lousy typing, posted by Melissa on January 19, 1999, at 0:03:11

> > > > to know what side effects go along with the > I am a 47 year old female just prescribed with celexa. after taking zoloft, my question is do I take it in the morning or at night. It makes me exceptionally sleepy. Has anyone else had this problem.
> > >
> > > Anne, I took Celexa(40mg) for 2 months. It also made me very sleepy. My Doc originally had me take it in the morning, but after I told him how it affected me he changed it to the evening. This help me to go to sleep at night, but the lethargy during the day never cleared up. I am now on Effexor(225mg) and it doesn't make me near as sleepy, plus it has helped my depression more.
> > I am not a depressed person but I am high anxiety. I have been on very low dosages of Klonpin for 8 years (1mg/day) I am completely addicted to it. I cannot go off it for mor than 24 hours without sevre phyisical withdrawel symptoms. Though I am a high level profesional (university professor) I have a lot of problems getting myself to do my work and sabotage my success. I have been in therapy for 13 years that has been very effective (I wouldn't be were I ma now with all my problems without it) but problems though les severe still remain. A little over a year ago I started taking St John's Wort with 5HTP. It was extremely effective in allieviating negative and despairful feelings but stopped working after 3 mos. It was recently suggested by a leading Psychopharmologicl Psychiatrist that I try Celexa. I have strong reactions to even minute levels of most any drug. I started out at 10mg about 25 days ago. anxiety and dark feelings disappeared almost instantly. I felt very speedy however and alittle foggy in my thinking. I decreased the dosage immediately to 5mg and after 5 days to 2.5mg (recommended dosage is 20 -40 mg / day) About the third day I started experiencing extreme tiredness in the afternoon that it was noticeable to others. My motivatioon to do things (work out in gym--which I normally do several days a week, grading my papers which I normally finish by New Years remained undone) and eating excessively started to increase. The tiredness grew worse, motivation drop to near zero but my mood was great. Graded some exams (I am a law professor) Went to my annual meetings where I chaired a panel that I put together and could not focus on what anyone said. Came home tiredness got worse. Had bouts of nausea. But was in great mood through all this. Did not want to stop. Liked being happy all the time. Negative symptoms grew progressively worse. Started sleeping 12 to 15 hours a day and barely able to get out of bed. No gym whatsoever. Finally decided to quit 5 days ago. My energy is returning rapidly. Started to develop headaches. Got back to my grading and discovered my essay answer had a number of serious errors and very sloppily developed. I lost a complete week of work and I have to regrade all the papers I had already graded. My mind is comming back, my excessive eating is slowing down, I am getting back to the gym and sleeping better. But the dark feelings, the excessive self-consciousness and the negativity has also returned. What a trade off. But I will never go on Celexa again. I had tried Prozac 10 years ago with the same deep in the bones tiredness effect after three months. At that time I tried other antidpressants (non-SSRI) but they all triggered compulsive over eating. I am just reporting this because I am know I am not alone in this level of side effects to SSRI's and I don't think it is very well or accurately reported. I really like the positive effects on my outlook and I regret losing that. But I am going to pay for what Celexa did to me intelectually and physically for the entire spring term. I am a law professor and at a school where teaching and gradingis exceptionally demanding (which it is in general in law compared to other academic fields but it is more so here because the students are weak.) I am female, 51 years old, normally very high energy and very youthful. I even have to show proof of age in nightclubs on occaision believe it or not.
> I am not a good speller and an even worse typist. I should have proof-read what I wrote before I posted it. I must seem illiterate but I am not. Just an extremely lousy and dyslexic typist

I just went through my first day on Celexa and it was rough. After reading these post I think I should go back to Effexor.... I am having all of these and have a biz show to do on Weds. It is now Fri. I cannot sleep through this show.... I think I will call my dr. and ask for Effexor instead.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jeanne thread:901